Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 307, NWS Tulsa, OK

August 13, 2005Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 13, 2005, 5:49 PM CDT for Okmulgee County, Oklahoma. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2005, 5:49 PM CDT (22:49 UTC)
Expired
Aug 13, 2005, 6:30 PM CDT
In force
41 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Okmulgee County, OK

The radar

The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 5:54 PM CDTTSTM WND DMGOkmulgee, OKPOWER LINES AND TREE DAMAGE ACROSS CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2005-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2005-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1278 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 132249
SVRTSA
OKC111-132330-
/O.NEW.KTSA.SV.W.0307.050813T2249Z-050813T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT SAT AUG 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKMULGEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 630 PM CDT

* AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED NEAR WILSON...MOVING NORTH AT 30
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKMULGEE...
  PRESTON AND BALD HILL.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3552 9616 3543 9597 3583 9576 3586 9600

$$
2 follow-up statements
000 
WWUS54 KTSA 132306
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
606 PM CDT SAT AUG 13 2005

OKC111-132330-
/O.CON.KTSA.SV.W.0307.000000T0000Z-050813T2330Z/
OKMULGEE OK-
606 PM CDT SAT AUG 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR
OKMULGEE COUNTY...

AT 600 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING
WINDS TO 70 MPH.  THIS STORM WAS LOCATED NEAR OKMULGEE...MOVING NORTH
AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PRESTON...BALD
HILL AND HECTORVILLE.

LAT...LON 3559 9611 3554 9588 3585 9576 3585 9601

$$
000 
WWUS54 KTSA 132326
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
626 PM CDT SAT AUG 13 2005

OKC111-132336-
/O.EXP.KTSA.SV.W.0307.000000T0000Z-050813T2330Z/
OKMULGEE OK-
626 PM CDT SAT AUG 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR OKMULGEE COUNTY EXPIRES AT 630
PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3559 9611 3554 9588 3585 9576 3585 9601

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:33 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Aug 13, 2:33 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
233 PM CDT SAT AUG 13 2005

.DISCUSSION...
MUCH LIKE YESTERDAY MORNING...ELEVATED SHOWER AND THUNDERSTORM
ACTIVITY ASSOCIATED WITH A 925 MB LOW LEVEL JET BRUSHED PARTS OF NE OK.
MOST OF THE ACTIVITY ASSOCIATED WITH THIS FEATURE HAS DECREASED IN
AREAL COVERAGE AS OF THIS AFTERNOON. FOR THE REST OF THE WEEKEND...
FOCUS TURNS TO APPROACHING COLD FRONT THAT WILL OFFER HIGHEST CHANCE
FOR RAIN ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. HOW FAR
SOUTH FRONT WILL MAKE IT ALONG WITH THE POTENTIAL OF TRUE FRONTAL
POSITION MASKED BY OUTFLOW COMES INTO QUESTION. GFS APPEARS A LITTLE
OVERDONE WITH SOUTHWARD PLACEMENT OF QPF AS WELL AS AMOUNTS.
GEOGRAPHICAL ALIGNMENT OF POPS TEMPS AND CLOUD COVER WILL REMAIN
CLOSE TO PREVIOUS SHIFT...BUT WILL RAISE POPS ACCORDINGLY AS WELL AS
COOL TEMPS IN AREAS THAT WILL HAVE GREATER CHANCES FOR RAIN. WONT GO
AS COOL AS MOS SUGGESTS BUT OTHER GUIDANCE IN SOME AREAS ACROSS
NORTHERN SECTIONS OF THE FA APPEAR TOO WARM FOR SUNDAY. RAIN CHANCES
WILL DECREASE AS THE WEEK PROGRESSES...THOUGH ABUNDANT MOISTURE AND
AN UNCAPPED ATMOSPHERE WARRANTS LOW POPS. MODELS AGREE ON A FRONT
APPROACHING FRIDAY...THOUGH THE ECMWF IS A LITTLE SLOWER. WILL GO
AHEAD AND CARRY LOW POPS FOR DAY 7 TOO ACCOUNT FOR THAT
SCENARIO.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  84  70  87 /  60  60  50  40
FSM   74  93  72  93 /  30  40  30  30
MLC   74  92  71  92 /  40  40  30  30
BVO   67  82  66  83 /  70  70  60  50
FYV   70  87  69  85 /  40  50  40  40
BYV   70  87  69  85 /  40  50  50  40
MKO   73  88  70  90 /  40  50  40  30
MIO   68  83  68  84 /  60  70  60  50
F10   74  88  70  90 /  50  50  40  30
HHW   74  95  72  94 /  20  30  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 15
LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Aug 13, 1:11 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
111 PM CDT SAT AUG 13 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1259 PM CDT SAT AUG 13 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...NONE...SPREADINDEX=21.

DISCUSSION...
MOIST...MODERATELY UNSTABLE AIR WILL CONTINUE OVER EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THROUGH TONIGHT.  A COLD FRONT WILL DROP
SOUTHWARD INTO OKLAHOMA AND ARKANSAS...HELPING PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT.  THE BEST INSTABILITY WILL BE
OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON...
WHERE SURFACE TEMPERATURES WILL BE WARMEST.  FARTHER WEST...CLOUD
COVER WILL LIMIT INSTABILITY.  ISOLATED STRONG THUNDERSTORMS WILL
BE POSSIBLE...WITH GUSTY WINDS AND POSSIBLE SMALL HAIL...BUT MAINLY
OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.  OVERNIGHT...
THE AIRMASS WILL BECOME MORE STABLE...LIMITING THE NUMBER OF
STRONG STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY WILL GRADUALLY WEAKEN AND DISSIPATE MONDAY THROUGH
TUESDAY. THAT WILL LEAVE THE MOIST AND MODERATELY UNSTABLE AIR OVER
THE FORECAST AREA THROUGH THE WEEK...PROVIDING THUNDERSTORM POTENTIAL
EACH DAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SPOTTERS SHOULD MONITOR LATER FORECASTS IN CASE CONDITIONS DEVELOP
THAT MIGHT RESULT IN STRONG TO SEVERE THUNDERSTORMS LATER IN THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 13, 5:05 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT SAT AUG 13 2005

OKZ065-132245-
OKFUSKEE OK-
505 PM CDT SAT AUG 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 505 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF BEARDEN...MOVING NORTH AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...BEARDEN AND
CLEARVIEW.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Aug 13, 5:32 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT SAT AUG 13 2005

OKZ066-132330-
OKMULGEE OK-
532 PM CDT SAT AUG 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OKMULGEE

AT 532 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 13 MILES WEST OF WILSON TO 2 MILES SOUTH OF
DEWAR...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...OKMULGEE...HENRYETTA...
DEWAR...HOFFMAN...GRAYSON...SCHULTER...MORRIS...PRESTON...BEGGS...
BALD HILL AND HECTORVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
DANGEROUS LIGHTNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:07 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner18 min
Aug 12, 7:56 PM CDTSevere Thunderstorm WarningTSACraig15 min
Aug 13, 6:10 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner50 min
Aug 13, 6:37 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers53 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.